Alert archive / New Mexico / High Wind Watches in 2011

High Wind Watch 6, NWS Midland/Odessa, TX

February 17, 2011Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Feb 17, 2011, 1:49 PM MST for Eddy County, New Mexico. It took effect at Feb 19, 2011, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 1:49 PM MST (20:49 UTC)
In effect from
Feb 19, 2011, 5:00 PM MST
Expired
Feb 19, 2011, 2:14 AM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2425 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WWUS74 KMAF 172049
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
249 PM CST THU FEB 17 2011

NMZ027-TXZ258-180015-
/O.NEW.KMAF.HW.A.0006.110220T0000Z-110221T0000Z/
/O.CON.KMAF.HW.W.0010.000000T0000Z-110218T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
149 PM MST THU FEB 17 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
5 PM MST THIS AFTERNOON. 

* TIMING: THROUGH THIS AFTERNOON FOR THE WARNING. SATURDAY
  AFTERNOON THROUGH SUNDAY FOR THE WATCH.

* WINDS: SOUTHWEST 30 TO 45 MPH...WITH GUSTS TO 60 TO 65 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE GUADALUPE 
  MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE. 
  GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. 
  SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE GUADALUPE 
  MOUNTAINS AS MOUNTAIN WAVE CONDITIONS MAY EXIST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ074-180015-
/O.NEW.KMAF.HW.A.0006.110220T0000Z-110221T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
249 PM CST THU FEB 17 2011

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON. 

* TIMING: SATURDAY EVENING THROUGH SUNDAY.

* WINDS: SOUTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE DAVIS
  MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE.
  GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS.
  SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE DAVIS MOUNTAINS AS
  MOUNTAIN WAVE CONDITIONS MAY EXIST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
137 
WWUS74 KMAF 180012
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
612 PM CST THU FEB 17 2011

NMZ027-TXZ258-181200-
/O.EXP.KMAF.HW.W.0010.000000T0000Z-110218T0000Z/
/O.CON.KMAF.HW.A.0006.110220T0000Z-110221T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
512 PM MST THU FEB 17 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY AFTERNOON...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING FOR THURSDAY AFTERNOON IS NO LONGER IN
EFFECT. 
A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY AFTERNOON.

* TIMING: SATURDAY AFTERNOON THROUGH SUNDAY.

* WINDS: SOUTHWEST 30 TO 45 MPH...WITH GUSTS TO 60 TO 65 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE GUADALUPE
  MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE.
  GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS.
  SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE GUADALUPE MOUNTAINS
  AS MOUNTAIN WAVE CONDITIONS MAY EXIST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ074-181200-
/O.CON.KMAF.HW.A.0006.110220T0000Z-110221T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
612 PM CST THU FEB 17 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY AFTERNOON...

* TIMING: SATURDAY EVENING THROUGH SUNDAY.

* WINDS: SOUTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE DAVIS 
  MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE. 
  GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. 
  SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE DAVIS MOUNTAINS AS 
  MOUNTAIN WAVE CONDITIONS MAY EXIST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
239 
WWUS74 KMAF 180949
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
349 AM CST FRI FEB 18 2011

NMZ027-TXZ074-258-181800-
/O.EXT.KMAF.HW.A.0006.110220T0000Z-110221T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
349 AM CST FRI FEB 18 2011 /249 AM MST FRI FEB 18 2011/

...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING...

* WINDS: SOUTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE DAVIS 
  MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE. 
  GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. 
  SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE DAVIS MOUNTAINS AS 
  MOUNTAIN WAVE CONDITIONS MAY EXIST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
802 
WWUS74 KMAF 182026
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CST FRI FEB 18 2011

NMZ027-TXZ074-258-191200-
/O.CON.KMAF.HW.A.0006.110220T0000Z-110221T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
226 PM CST FRI FEB 18 2011 /126 PM MST FRI FEB 18 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING...

* TIMING: LATE SATURDAY AFTERNOON THROUGH SUNDAY EVENING...

* WINDS: SOUTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE DAVIS AND
  GUADALUPE MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN
  ALTERNATE ROUTE. GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS
  DRIVING CONDITIONS. SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE AS
  MOUNTAIN WAVE CONDITIONS MAY EXIST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
613 
WWUS74 KMAF 190914
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 AM CST SAT FEB 19 2011

NMZ027-TXZ074-258-191715-
/O.UPG.KMAF.HW.A.0006.110220T0000Z-110221T0600Z/
/O.NEW.KMAF.HW.W.0011.110220T0000Z-110221T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
314 AM CST SAT FEB 19 2011 /214 AM MST SAT FEB 19 2011/

...HIGH WIND WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING: LATE SATURDAY AFTERNOON THROUGH SUNDAY EVENING...

* WINDS: SOUTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE DAVIS AND
  GUADALUPE MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN
  ALTERNATE ROUTE. GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS
  DRIVING CONDITIONS. SMALL AIRCRAFT SHOULD AVOID FLYING NEAR THE
  AS MOUNTAIN WAVE CONDITIONS MAY EXIST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ057>059-191715-
/O.NEW.KMAF.WI.Y.0002.110220T0900Z-110221T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...PECOS...MENTONE...RED BLUFF LAKE
314 AM CST SAT FEB 19 2011 /214 AM MST SAT FEB 19 2011/

...WIND ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 9 PM CST
/8 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 9 PM
CST /8 PM MST/ SUNDAY. 

* TIMING: EARLY SUNDAY MORNING THROUGH SUNDAY EVENING

* WINDS: SOUTHWEST 25 TO 30 MPH...WITH GUSTS TO 40 MPH

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH SOUTHEASTERN
  NEW MEXICO...THE UPPER TRANS PECOS REGION AND THE VAN HOR
  CORRIDOR SHOULD USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 17, 1:38 PM MST, 11 minutes earlier.

Area forecast discussion, Feb 17, 1:38 PM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CST THU FEB 17 2011

.DISCUSSION...
DRY AIR SURGING TODAY PER WLY WINDS OF 20KTS THRU THE MIXED LAYER.
85H THERMAL RIDGE HAS MOVED E WITH TROF WITH WIDESPREAD 85H TEMPS
OF 20C ACRS PB AND L20C ACRS RIO GRANDE...ERGO WELL ABOVE NORMAL
TEMPS. 7H WINDS NEAR 40KTS AIDING IN HIGH WINDS IN PARTS OF THE
GDP MTNS AND WILL LEAVE WARNING OUT THERE UNTIL 00Z. SFC LOW WILL
BE ACRS N TX THRU FRI AM AND THIS WILL HELP KEEP A LIGHT WLY LOW
LEVEL COMPONENT ACRS PB/SE NM AND THUS DWPNTS WILL NOT BE AS HIGH
FRI AM AND THIS MORNING. WEAK COLD FRONT WILL SLOWLY MOVE INTO THE
AREA LATER FRI MORNING BUT ISN/T EXPECTED TO MAKE IT TOO FAR
SW...AND WILL STRUGGLE TO GET TO S OF MAF. 85H TEMPS DO COOL A FEW
DEGREES C FRI IN ASSOCN WITH FRONT ACRS PB BUT TEMPS WILL STILL BE
WELL ABV NORMAL. SAT AM A MODEST LLJ WILL DEVELOP AND SFC
DWPNTS/LOW LEVEL MSTR WILL INCREASE. LOW CLOUDS/FG/LIGHT DRIZZLE
DOES SEEM REASONABLE SAT AM AND GENERALLY SUPPORTED IN NAM/GFS
SOUNDINGS. LOW LEVEL MSTR WILL TEND TO HANG AROUND SAT PM AT LEAST
ACRS PB WHILE PROMINENT 85H THERMAL RIDGE DEVELOPS FROM THE FAR SW
CWFA THRU SE NM...MAKING FOR WARM AND DRY CONDITIONS. ALL OF THIS
AHEAD OF A STRONG TROF/UPPER LOW NEARING SOCAL. THRU SAT AFTERNOON 7H
WINDS WILL INCREASE AND HIGH WINDS WILL LIKELY DEVELOP IN THE
GDP/DAVIS MTNS EITHER LATE SAT PM OR BY EARLY SUN AM AND WE WILL
ISSUE A HIGH WIND WATCH. ASSOCD SFC LOW WILL MOVE INTO THE CNTRL
PLAINS SUN MORNING AND VERY SHALLOW MSTR WILL MAKE IT TO JUST W
MAF. 85H FLOW REMAINS VEERED AND IT IS EXPECTED TO MIX/MOVE E
EARLIER THAN LATER. CONCERN THEN TURNS TO WIND SUNDAY AFTERNOON.
7H GRADIENT/200NM OF 60-80DAM SUGGEST WINDY/VERY WINDY CONDITIONS
ACRS SE NM/PB. ECMWF CONTINUES TO BE THE MOST INDICATIVE OF HIEST
WIND/DRIEST AIR/WARMEST TEMPS WHICH IS THE SOLN THAT I FAVOR...DUE
TO MODEL CONSISTENCY AND NOTION THAT MSTR WILL BE SHALLOW AND
PARENT SFC LOW WILL BE FAR ENUF E TO KEEP LOWEST LEVEL FLOW
VEERED. 12Z ECMWF JUST ARRIVED AT IT STILL LOOKS PRETTY CONSISTENT
(ALTHOUGH MID LEVEL WINDS HAVE DECREASED SOME). COLD FRONT WILL
FOLLOW EARLY MONDAY WITH OVER 10-15C OF COOLING AT 85H ACRS
PB...NOT AS MUCH ALONG RIO GRANDE. WLY MID LEVEL PERSIST THOUGH
AND WARM/DRY WINDY WX WILL PROMPTLY RETURN TUE-THUR.

&&

.FIRE WEATHER...
CRITICAL FIRE WX CONDITION HAVE DEVELOPED ACRS SE NM/GDP MTNS/PARTS
OF TRANS PECOS AND NW PB. RFW WILL REMAIN IN EFFECT AND AS CLOUDS
MOVE E ACRS CNTRL PB EXPECT A BRIEF INCREASE IN WINDS TO NEAR 20
MPH BEFORE SUNSET. OTHERWISE MOST EMPHASIS ON FCST IS PLACED ON
SUNDAY WHEN HIGH IMPACT FIRE WX CONDITIONS WILL LIKELY BE WIDESPREAD.
A POWERFUL MID LEVEL JET WILL STREAK ACRS THE AREA PUSHING OUT VERY
DRY AIR AND UNSEASONALLY WARM TEMPS ACRS SE NM/W TX. FUEL DRYNESS
DATA INDICATES THAT CRITICAL FIRE WX WILL ALIGN WITH CRITICAL
DRYNESS LEVELS IN FUELS RESULTING IN A DANGEROUS COMBINATION OF WX
AND FUEL. OUTSIDE OF MTNS SE NM/NW PB LOOKS TO BE THE WINDIEST
WITHIN MAFS AREA WITH G45-50 MPH ELSEWHERE ACRS PB G40 MPH VERY
REASONABLE. MIN RH/S WILL PLUMMET ACRS THE PB NEARING 7 PCT IN A
FEW PLACES WITH TEMPS NEAR 20 DEGREES ABOVE NORMAL. THE MAIN
NEGATING FACTOR WILL BE SHALLOW MSTR RETURN AHEAD OF THE WINDS
RESULTING IN VERY GOOD RH RECOVERY ACRS PB SUNDAY MORNING. HOWEVER
THIS WILL NOT BE THE CASE FOR THE WRN PB/MOST OF THE TRANS PECOS
AND MOST OF SE NM...THUS THE WINDOW OF OPPORTUNITY WILL BE OPEN
LONGER. OF INTEREST TO IS THE POSITION OF THE LOW LEVEL THERMAL RIDGE.
BOTH THE SFC/85H THERMAL RIDGE WILL BE IN CLOSE PROXIMITY AND BY
THE PEAK HEATING OF THE DAY 85H THERMAL RIDGE WILL BE ORIENTED
FROM ERN PANHANDLE SWWD INTO CNTRL PB...WHICH WILL BE IN BEST
ALIGNMENT WITH 85H SPEED MAX ACRS PARTS OF NRN PB AND S PLAINS.
AS SUCH AVE ISSUED A LONG LEAD FIRE WEATHER WATCH BEGINNING SAT
FOR THE MORNINGS AND SUNDAY ELSEWHERE.

THIS SYSTEM IS MOST IMPRESSIVE AND LOCAL FIRE WX USERS SHOULD
CONSIDER SUNDAY AS HAVING POTENTIAL TO BE HIGH IMPACT MAKING
RESOURCE DECISIONS A HIGH PRIORITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              45  79  57  76  /   0   0  10  10
CARLSBAD NM                43  80  44  86  /   0   0   0   0
DRYDEN TX                  52  78  56  76  /   0   0  10  10
FORT STOCKTON TX           48  81  57  84  /   0   0   0  10
GUADALUPE PASS TX          46  76  53  79  /   0   0   0   0
HOBBS NM                   42  79  48  78  /   0   0  10  10
MARFA TX                   35  78  38  79  /   0   0   0   0
MIDLAND INTL AIRPORT TX    43  80  52  76  /   0   0  10  10
ODESSA TX                  44  80  55  78  /   0   0  10  10
WINK TX                    41  83  51  85  /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SUNDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

     HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
     BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...WARD...
     WINKLER.

     RED FLAG WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
     FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
     COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
     AFTERNOON FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54
     CORRIDOR.

     HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Feb 17, 11:00 AM MST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1200 PM CST THU FEB 17 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-172100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1200 PM CST THU FEB 17 2011 /1100 AM MST THU FEB 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS WILL EXIST THIS AFTERNOON ACROSS
MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. A RED FLAG WARNING
IS IN EFFECT.

STRONG WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH WILL
CONTINUE ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. A HIGH
WIND WARNING WILL REMAIN IN EFFECT FOR THE GUADALUPE MOUNTAINS
UNTIL 5 PM MST THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON SUNDAY...THERE IS THE POTENTIAL FOR HIGH IMPACT FIRE WEATHER
CONDITIONS FOR MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS. WELL
ABOVE NORMAL TEMPERATURES AND RELATIVE HUMIDITY WELL BELOW 15
PERCENT WILL PREVAIL THROUGH SUNDAY. WINDS ARE EXPECTED TO RANGE
FROM 25 TO 30 MPH THROUGHOUT THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 7:09 PM MSTHigh Wind WarningMAF22 hr
Feb 17, 12:58 PM MSTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more49 hr

Nearby

High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.